MAUDE Adverse Event Report: ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL PORT-A-CATH IMPLANTABLE ACCESS SYSTEM; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Catalog Number 21-4483-24
Medical Device Problem Codes Detachment of Device or Device Component (2907); Separation Problem (4043)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that a patient had a port a cath placed on (b)(6)2020.On (b)(6)2023 medical facility notes indicates the following: patient for cvc mediport flush in fast track.Port in r chest accessed without difficulty, no blood return after 1 cc flush, flushed with 4 cc of nss and area above port access became edematous and cool to touch?.Patient denied pain with flushing, but slight discomfort with palpitation of area.Charge rn and np notified for assessment.Stat chest x-ray was ordered, and the port de-accessed.Chest x-ray results: there is a right sided mediport.There is a separation of the catheter from the port measuring 1.1 cm.There is no distal migration of the catheter.The catheter tip overlies the svc.Patient was transferred to the ed where the port a cath was removed bedside by the surgeon.Adverse patient effects are unknown.
 
Additional Manufacturer Narrative
Other, other text: g1,2 email is: regulatory.Responses@icumed.Com.No product or photos were returned therefore no device analysis could be completed.A device history record (dhr) review showed there were no discrepancies or non-conformances during the manufacturing of the reported lot number.If the product is returned the manufacturer will re-open the complaint for further device analysis.

Brand Name
PORT-A-CATH IMPLANTABLE ACCESS SYSTEM
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17494254
Report Number3012307300-2023-07964
Device Sequence Number12606766
Product Code LJT
UDI-Device Identifier10610586032776
UDI-Public10610586032776
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/05/2024
Device Catalogue Number21-4483-24
Device Lot Number3894409
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceWhite